MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261414
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Code 213 - the review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
It was reported that the patient presented with an abdominal aortic aneurysm that was treated with gore® excluder® aaa endoprostheses.After advancing the device to the intended position and after deploying the proximal endoprosthesis, it was stated that it appeared difficult to perform the ipsilateral leg deployment as the handle appeared to be blocked.It was necessary to pull the remaining deployment lines accessing the backup deployment hatch.The procedure was completed with favorable results and the patient tolerated the procedure.
 
Additional Manufacturer Narrative
H10/11: code 10 - the device evaluation showed the following: the constraining mechanism was still attached to the handle, the access hatch and handle covers were removed from the handle.Engineering was able to activate the red safety lock.The black nut guide was approximately ¼ turn from the fully unconstrained position.Engineering attempted to move the black nut guide was unable to do so.The handle screw assembly compression spring had slipped out of its channel in the housing and is off track.Based on the findings from the evaluation, the physician¿s observation that it appeared difficult to perform the ipsilateral leg deployment could not be confirmed but is consistent with being unable to remove the constraining mechanism due to an off track compression spring.The physician¿s observation that the handle appeared to be blocked could not be confirmed.The likely cause for the compression spring being out of its housing and off track could not be determined with the available information.Updated device problem code to 2577.
 
Additional Manufacturer Narrative
Medwatch #3007284313-2020-01184 was sent in error.Additional received information determined that this event is not reportable to the fda and therefore the medwatch (and supplementals) will be retracted.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
joerg kersten
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key10948168
Report Number3007284313-2020-01184
Device Sequence Number19705570
Product Code MIH
UDI-Device Identifier00733132622450
UDI-Public00733132622450
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Model NumberRLT261414
Device Catalogue NumberRLT261414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer11/04/2020
11/04/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date05/07/2021
01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale